Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Jan 1, 2021, 1:26 AM EST for 53 counties in Georgia. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2021, 1:26 AM EST (06:26 UTC)
- Expired
- Jan 1, 2021, 10:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
All 53 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Butts County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Madison County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Pickens County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Union County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, White County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697 WWUS72 KFFC 010626 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 126 AM EST Fri Jan 1 2021 GAZ008-009-013>016-021>025-027-032>039-043>051-054>062-068- 070>076-084>086-097-098-111>113-011430- /O.NEW.KFFC.FG.Y.0001.210101T0626Z-210101T1500Z/ Union-Towns-Pickens-Dawson-Lumpkin-White-Cherokee-Forsyth-Hall- Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett-Barrow-Clarke- Oconee-Oglethorpe-Wilkes-Douglas-South Fulton-DeKalb-Rockdale- Walton-Newton-Morgan-Greene-Taliaferro-Fayette-Clayton-Spalding- Henry-Butts-Jasper-Putnam-Hancock-Warren-Pike-Lamar-Monroe-Jones- Baldwin-Washington-Glascock-Jefferson-Wilkinson-Johnson-Emanuel- Laurens-Treutlen-Wheeler-Montgomery-Toombs- Including the cities of Dahlonega, Cleveland, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Douglasville, East Point, Decatur, Conyers, Covington, Peachtree City, Griffin, Milledgeville, Swainsboro, Dublin, and Vidalia 126 AM EST Fri Jan 1 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of north and central Georgia. * WHEN...Until 10 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
025 WWUS72 KFFC 011449 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 949 AM EST Fri Jan 1 2021 GAZ008-009-013>016-021>025-027-032>039-043>051-054>062-068- 070>076-084>086-097-098-111>113-011600- /O.EXP.KFFC.FG.Y.0001.000000T0000Z-210101T1500Z/ Union-Towns-Pickens-Dawson-Lumpkin-White-Cherokee-Forsyth-Hall- Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett-Barrow-Clarke- Oconee-Oglethorpe-Wilkes-Douglas-South Fulton-DeKalb-Rockdale- Walton-Newton-Morgan-Greene-Taliaferro-Fayette-Clayton-Spalding- Henry-Butts-Jasper-Putnam-Hancock-Warren-Pike-Lamar-Monroe-Jones- Baldwin-Washington-Glascock-Jefferson-Wilkinson-Johnson-Emanuel- Laurens-Treutlen-Wheeler-Montgomery-Toombs- Including the cities of Dahlonega, Cleveland, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Douglasville, East Point, Decatur, Conyers, Covington, Peachtree City, Griffin, Milledgeville, Swainsboro, Dublin, and Vidalia 949 AM EST Fri Jan 1 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... While some lingering patchy fog will remain possible, earlier dense fog has lifted and visibilities will continue to improve through late morning. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Jan 1, 12:41 AM EST, 45 minutes earlier.
Area forecast discussion, Jan 1, 12:41 AM EST, 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1241 AM EST Fri Jan 1 2021 .PREV DISCUSSION... /issued 1030 PM EST Thu Dec 31 2020/ Update... No big changes to the forecast. Rain beginning to increase across central GA...moving north overnight. 41 Previous... SHORT TERM /Tonight through Friday Night/... The story for the day is the remarkable resilience for the 'wedge' front that has pushed into and stayed cemented through most of the forecast area. The initial high pressure system on the northeastern coastline which initiated the cold air damming behind the wedge front is long gone, but by morning, mid-level clouds thickened with warm and moist air being advected northward with upper-level southeasterly flow which reduced the solar radiation we'd normally have to help erode the wedge airmass away. As a result, thick low-level cloud cover and patchy fog have persisted into the afternoon and will keep highs from getting past the mid 50s for areas south and southeast of the North Georgia mountains. Warm, moist air overriding the front has forced widespread light showers and drizzle throughout the area as well. Tomorrow, another high pressure will be shifting into the northeast, reinforcing some CAD against the mountains again. However, the area affected will be much more limited as warm air will lift the wedge front northward tomorrow morning ahead of an approaching storm system. Meanwhile, in the mid- to upper-levels, a cutoff low-pressure system will quickly lift northward through the Southern Plains and through the Ozarks as it joins up with the polar jetstream. As this transition occurs, the system will become vertically stacked with a surface low-pressure system and the storm system will occlude. Once the low-pressure system becomes occluded, there will be reduced forcing for a cold front which is expected to slow down and stall out in Mississippi and Alabama tomorrow morning and afternoon, but not before kicking off a broken line of showers and thunderstorms expected to move through the area from late tomorrow morning through early tomorrow evening. This line of storms will follow another round of showers expected tonight for most of North Georgia as the wedge front currently draped across the forecast area lifts northward allowing warm, near saturated air to coat the rest of the forecast area. Within this warm sector, the dynamics are very favorable for severe thunderstorms within this storm system, with ample upper- level shear, 0-1 km SRH above 250 m2/s2, and very impressive sickle shaped hodographs. However, despite dewpoints surging into the 60s, the upper-level southeasterly flow will advect very warm temperatures aloft, significantly limiting the thermodynamic vertical profiles and surface-based instability. Limited upper- level CAPE will exist but looks to remain below 500 J/kg, but the only model bringing any SBCAPE into the forecast area is the HRRR, with all other CAMS keeping any meager SBCAPE along the baroclinic frontal zone lagging behind the main line of storms further west. With all that in mind, the environment will have potential for isolated severe thunderstorms with damaging wind gusts and a couple brief tornados possible. However, the ability for any storms to rotating significantly and spawn tornadoes will be very dependent on getting surface-based instability into the storms to harness the low-level shear profile which at this point looks unlikely but not impossible. After the main line of showers and thunderstorms moves through, the stalled cold front should be reinforced by another wave of cooler air and push through late tomorrow night. Rain chances will linger into Saturday morning with an additional shortwave kicking through during the long term period. Thiem LONG TERM /Saturday through Thursday/... The long term period picks up on Saturday with the remains of the cold front draped across central/southern Georgia while an upper- level closed low/associated trough traverses the South Central States and ArkLaTex. Deep-layer southwesterly flow ahead of the approaching trough will pull Gulf moisture across the CWA through the day. Models generate the majority of rain on Saturday across central and eastern portions of the CWA as broad ascent from the approaching trough overspreads the frontal zone. Have likely to categorical PoPs for said area on Saturday. Periods of heavy rain and localized flooding could be concerns, as storm total QPF for Saturday morning through Sunday morning is 2.0 to 2.5 inches across the southeastern portion of the CWA. In addition, bulk shear looks to be decent, so will have to monitor Saturday for a strong to severe storm risk. The trough and its attendant moisture will then quickly lift to the northeast, making for a dry Sunday. A fast-moving upper-level impulse will drop into the Tennessee Valley on Monday, but it will not have a sensible impact on our weather given little to no moisture to work with over north Georgia. For Tuesday through Wednesday, an upper-level ridge and surface high pressure over the area will translate to sunny skies and dry conditions. The next system of interest will be a well-stacked upper-level closed low, though the GFS and ECMWF differ in its placement and motion with respect to the CWA. The GFS takes the center of the low across the Deep South, while the ECMWF is farther north, taking the low through the Tennessee Valley. For now, have slight chance to low-end chance PoPs for late Wednesday night through Thursday, as much uncertainty remains. For much of the long term period, high and low temperatures will be above average. Martin && .AVIATION... 06Z UPDATE... LIFR conditions continue to be prevalent across the terminals. Some heavier SHRA have moved across from time to time but have not had much effect on increasing cigs or vsby. Will therefore keep most sites at LIFR through the afternoon hours. It now appears some site may not break out as once previously though before sunset and lower clouds get locked in once again. Timing for TSRA looks good in current set for this afternoon and no changes there. We finally get some improvement late tonight after 06Z but only to MVFR. Winds will be gusty in the SHRA for this afternoon and then shift to SW bu 03Z this evening at ATL. //ATL CONFIDENCE...06Z UPDATE... Medium on LIFR duration. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 62 52 67 44 / 100 80 40 60 Atlanta 67 51 65 42 / 100 60 40 40 Blairsville 57 46 62 38 / 100 70 30 50 Cartersville 65 47 64 39 / 100 50 30 30 Columbus 71 54 67 42 / 90 60 60 40 Gainesville 58 50 64 43 / 100 80 40 50 Macon 71 57 70 44 / 90 70 70 60 Rome 67 47 64 40 / 100 40 20 30 Peachtree City 69 50 66 40 / 100 60 40 40 Vidalia 74 64 72 51 / 50 60 80 90 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....Martin AVIATION...Deese
Hazardous weather outlook, Dec 31, 5:48 PM EST, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 548 PM EST Thu Dec 31 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-012300- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 548 PM EST Thu Dec 31 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Ahead of a strong storm system, warm, moist air will continue streaming into the region tonight, with isolated thunderstorms moving into north and central Georgia overnight. Periods of heavy rain, occasional lightning and gusty winds are the main hazards from any storms that develop. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms are expected Friday. There is a potential for some storms to become severe with damaging wind gusts and a couple brief tornadoes possible. Additionally, accumulative total rainfall through Friday is expected to be around 1.25 to 2.5 inches and isolated flash flooding is also a possibility. For Saturday, the isolated severe storm chance shifts to southeast central Georgia where damaging winds and locally heavy rainfall with flash flooding is again possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight, however spotters should monitor the latest information for possible activation on Friday.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 11:14 AM EST | Special Weather Statement | FFC | Harris, Troup | 31 min |
| Jan 1, 11:32 AM EST | Tornado Warning | FFC | Harris, Meriwether, Troup | 28 min |
| Jan 1, 11:48 AM EST | Special Weather Statement | FFC | Forsyth | 27 min |
| Jan 1, 12:08 PM EST | Special Weather Statement | FFC | Fayette, Meriwether, Pike | 37 min |
| Jan 1, 12:45 PM EST | Special Weather Statement | FFC | Butts, Henry, Lamar, Spalding | 30 min |
| Jan 1, 1:35 PM EST | Special Weather Statement | FFC | Marion, Talbot, Taylor, Upson | 25 min |
| Jan 1, 1:44 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 44 hr |
| Jan 1, 2:01 PM EST | Tornado Warning | FFC | Crawford, Monroe, Taylor, Upson | 29 min |
| Jan 1, 2:35 PM EST | Tornado Warning | FFC | Jones, Monroe | 25 min |
| Jan 1, 2:50 PM EST | River Flood Warning | FFC | Forsyth | 15 hr |
| Jan 1, 2:57 PM EST | Tornado Warning | FFC | Baldwin, Jasper, Jones, Monroe, Putnam | 23 min |
| Jan 1, 3:04 PM EST | Tornado Warning | FFC | Greene, Hancock, Taliaferro, Warren | 26 min |
| Jan 1, 3:28 PM EST | Tornado Warning | FFC | Taliaferro, Warren, Wilkes | 32 min |
| Jan 1, 3:36 PM EST | Tornado Warning | FFC | Greene, Hancock, Putnam | 24 min |
| Jan 1, 3:39 PM EST | Tornado Warning | FFC | Baldwin, Hancock, Putnam | 22 min |
| Jan 1, 3:58 PM EST | Special Weather Statement | FFC | Bibb, Peach | 32 min |
| Jan 1, 4:05 PM EST | Special Weather Statement | FFC | Hancock, Taliaferro | 25 min |
| Jan 1, 4:30 PM EST | Special Weather Statement | FFC | Jones | 30 min |
| Jan 1, 4:33 PM EST | Special Weather Statement | FFC | Taliaferro, Warren, Wilkes | 27 min |
| Jan 1, 5:37 PM EST | Special Weather Statement | FFC | Glascock, Washington | 23 min |
| Jan 1, 6:07 PM EST | Special Weather Statement | FFC | Dodge, Johnson, Laurens | 23 min |
| Jan 1, 6:09 PM EST | Special Weather Statement | FFC | Glascock, Jefferson | 36 min |
| Jan 1, 6:34 PM EST | Special Weather Statement | FFC | Johnson, Treutlen | 41 min |
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.